Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 13, 2016, 6:40 PM CDT for Spencer County, Warrick County, Indiana; Henderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 13, 2016, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Spencer County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WUUS53 KPAH 132340
SVRPAH
INC147-173-KYC101-140015-
/O.NEW.KPAH.SV.W.0191.160713T2340Z-160714T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
SOUTHEASTERN WARRICK COUNTY IN SOUTHWESTERN INDIANA...
HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 715 PM CDT
* AT 634 PM...SPOTTERS REPORTED 65 MPH WINDS ON THE SOUTHEAST SIDE
OF EVANSVILLE NEAR ANGEL MOUNDS. AT 638 PM CDT...SEVERE
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
PETERSBURG TO NEAR LYNNVILLE TO NEWBURGH... MOVING EAST AT 55 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...NEWBURGH...ROCKPORT...SANTA CLAUS...DALE...GRANDVIEW...
CORYDON...ROBARDS...EUREKA...CHRISNEY...TROY...TENNYSON...
GENTRYVILLE AND HEBBARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3791 8702 3778 8710 3790 8730 3782 8732
3778 8727 3765 8750 3764 8773 3776 8776
3777 8782 3790 8792 3787 8779 3790 8768
3783 8768 3783 8762 3791 8762 3791 8750
3812 8702 3823 8709 3820 8679 3800 8677
TIME...MOT...LOC 2338Z 259DEG 71KT 3850 8719 3820 8723 3794 8742
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:22 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 13, 5:22 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 522 PM CDT WED JUL 13 2016 .UPDATE... Issued at 516 PM CDT Wed Jul 13 2016 In coordination with the Storm Prediction Center, extended the Severe Thunderstorm Watch Number 379 eastward to include ALL of Southwest Indiana, as well as Union, Henderson, and Daviess County in Northwest Kentucky until 900 pm CDT. With peak heating and instability still persisting through southeast Illinois to the Wabash and Ohio Rivers, do not see a reduction in severe threat at this time. Wind damage continues to be reported with line in Southern Illinois and could still see sporadic damage develop along apex of line of thunderstorms as it moves into Southwest Indiana and Northwest Kentucky between 540-550 pm CDT. Gridded, text, graphical, etc...forecasts to reflect change in status of storms and severe threat across WFO PAH forecast area. && .SHORT TERM...(Tonight through Friday night) Issued at 237 PM CDT Wed Jul 13 2016 Immediate concern lies with the severe weather potential this afternoon into the evening. Extreme instability has developed over much of southern IL this afternoon with sfc temps in the lower 90s and dew point temps running up in the mid 70s. Not much in the way of 0-6km bulk shear over our area with most locations running below 30kts. However, given the instability/downcapes involved ahead of the ongoing complex of storms, would not be surprised to see at least isolated severe wind gusts in portions of srn IL as we head into the late afternoon/early evening hours. SFC front to be making its way slowly south into the region Thu/Fri time frame as ripples of mid lvl energy try to move southeast from the Plains. Timing and location of the waves is difficult at best, but would not be surprised to see some risk of at least isolated severe activity. repeat on today, especially especially as we get into the heat of the afternoon (esp Thursday) and instability builds along/ahead of the and fronts or outflows. Greatest bulk shear values will probably be over se MO/sw IL. .LONG TERM...(Saturday through Wednesday) Issued at 325 PM CDT Wed Jul 13 2016 This extended package combines the previous forecast with regionally blended forecast guidance. At this time only have moderate confidence on the finer details with respect to thunderstorm coverage from Sunday through Tuesday, as the influence of the main middle and upper level ridge dominates the WFO PAH forecast area. The mean southern limit of the faster zonal flow is in place over the weekend, while broad southerly flow from the Gulf of Mexico continues as well. The middle and upper level ridge boldly builds into the area Sunday afternoon into Monday morning, serving to limit convection across the area as a subsidence inversion builds in aloft. The ECMWF depicts some westward shift of the ridge by late Monday into Tuesday, allowing for a sharper northwest flow to impact the northeast half of the WFO PAH forecast area. At this time, there will be some uncertainty as to how much retrograding of the ridge will be going on at this time. Will need to monitor. With the ridge building in the from the west early next week, heat index values may approach advisory criteria Monday through Wednesday, mainly for all of the WFO PAH forecast area, except for the Pennyrile region of West Kentucky and part of Southwest Indiana. && .AVIATION... Issued at 255 PM CDT Wed Jul 13 2016 VFR conditions expected at all sites through the period. VCTS possible at KEVV/KOWB but chances too small to mention at this time. Southerly winds AOB 10 knots early will gust up to 18-20 knots after 16Z, then drop back to less than 10 knots after 00Z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith SHORT TERM...GM LONG TERM...Smith
Hazardous weather outlook, Jul 13, 3:41 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 341 PM CDT WED JUL 13 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 341 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT...MAINLY OVER PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. DAMAGING WIND GUSTS LOOK TO BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT AGAIN ON THURSDAY AND FRIDAY AS A COLD FRONT SAGS SOUTH INTO THE REGION. DAMAGING WINDS AND HAIL WOULD BE THE PRIMARY THREATS. IN ADDITION...HEAT INDICES WILL TOP OUT NEAR 100 IN MANY LOCATIONS THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MAINLY SUNDAY THROUGH TUESDAY...BUT WILL SHIFT EAST AS THE RIDGE BUILDS IN FROM THE WEST NEXT WEEK. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS QUITE LOW. HEAT INDEX VALUES WILL APPROACH 100 IN SOUTHEAST MISSOURI ON SUNDAY. HEAT INDEX VALUES WILL LIKELY REACH NEAR 105 AND ABOVE MONDAY AND TUESDAY OVER MOST OF THE OUTLOOK AREA, EXCEPT THE PENNYRILE REGION OF WEST KENTUCKY. A HEAT ADVISORY MAY BE WARRANTED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED OVER PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS AFTERNOON....GENERALLY NORTH OF A MARBLE HILL MISSOURI TO HARRISBURG ILLINOIS LINE.
In the hours before
Local storm report, Jul 13, 6:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG EWING 38.09N 88.85W
07/13/2016 FRANKLIN IL BROADCAST MEDIA
ROOF TORN OFF MOBILE HOME. RELAYED THROUGH WSIL CHANNEL
3.
&&
CWLocal storm report, Jul 13, 6:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 S DAHLGREN 38.18N 88.68W
07/13/2016 HAMILTON IL PUBLIC
TREE SNAPPED AT BASE AND LANDED ON GARAGE. RELAYED
THROUGH WSIL CHANNEL 3.
&&
CWLocal storm report, Jul 13, 6:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG POSEYVILLE 38.17N 87.78W
07/13/2016 POSEY IN LAW ENFORCEMENT
A LARGE TREE DOWN IN TOWN
&&
DLLSpecial weather statement, Jul 13, 6:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT WED JUL 13 2016
KYZ014-018-132330-
HENDERSON KY-UNION KY-
619 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENDERSON AND UNION
COUNTIES UNTIL 630 PM CDT...
AT 619 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNIONTOWN...OR 7 MILES NORTHWEST OF MORGANFIELD...MOVING EAST AT 45
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MORGANFIELD...STURGIS...BRECKINRIDGE CENTER...
UNIONTOWN...CORYDON AND WAVERLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...AND NORTHWESTERN KENTUCKY.
LAT...LON 3792 8787 3787 8782 3790 8767 3764 8768
3764 8773 3748 8794 3747 8798 3749 8797
3750 8799 3755 8800 3751 8806 3758 8814
3764 8816 3770 8813 3774 8806 3780 8803
3777 8795 3781 8791 3789 8794 3793 8790
TIME...MOT...LOC 2319Z 251DEG 40KT 3775 8802Special weather statement, Jul 13, 6:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT WED JUL 13 2016
ILZ089>094-KYZ004-005-007-010-013>015-018-MOZ111-112-140015-
ALEXANDER IL-POPE IL-PULASKI IL-MASSAC IL-HARDIN IL-JOHNSON IL-
CRITTENDEN KY-CALDWELL KY-HENDERSON KY-BALLARD KY-UNION KY-
WEBSTER KY-LIVINGSTON KY-MCCRACKEN KY-SCOTT MO-MISSISSIPPI MO-
634 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...POPE...SOUTHEASTERN
ALEXANDER...MASSAC...HARDIN...SOUTHERN JOHNSON...HENDERSON...UNION...
WEBSTER...BALLARD...NORTHWESTERN CALDWELL...LIVINGSTON...
CRITTENDEN...MCCRACKEN...EAST CENTRAL SCOTT AND NORTHEASTERN
MISSISSIPPI COUNTIES UNTIL 715 PM CDT...
AT 633 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CORYDON TO NEAR HORSESHOE LAKE
CONSERVATION AREA. MOVEMENT OF THE STORMS WAS EAST AT 45 MPH...BUT
THE SCATTERED LINE WAS DRIFTING SLOWER TO THE SOUTH. A GUST
FRONT AHEAD OF THE LINE CONTAINED WINDS GUSTING TO 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...PADUCAH...METROPOLIS...MORGANFIELD...PROVIDENCE...
MARION...CAIRO...STURGIS...VIENNA...LA CENTER...WICKLIFFE...
LONE OAK...BRECKINRIDGE CENTER...REIDLAND...SEBREE...CLAY...
ROSICLARE...UNIONTOWN AND BROOKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...AND NORTHWESTERN KENTUCKY.
LAT...LON 3774 8732 3765 8750 3754 8742 3694 8868
3694 8910 3687 8913 3701 8939 3714 8941
3752 8871 3760 8871 3757 8814 3781 8791
3793 8790 3787 8782 3790 8767 3783 8767
3798 8759 3791 8751 3790 8730
TIME...MOT...LOC 2333Z 317DEG 30KT 3777 8774 3708 8930Local storm report, Jul 13, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
07/13/2016 E65 MPH VANDERBURGH IN TRAINED SPOTTER
ON THE SOUTHEAST SIDE OF EVANSVILLE NEAR ANGEL MOUNDS
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:36 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 54 min |
| Jul 13, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Vanderburgh, Warrick | 52 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Vanderburgh | 16 min |
| Jul 13, 6:19 PM CDT | Special Weather Statement | PAH | Union | 11 min |
| Jul 13, 6:34 PM CDT | Special Weather Statement | PAH | Ballard, Crittenden, Henderson, Livingston, McCracken, Union and 1 more | 41 min |
| Jul 13, 6:58 PM CDT | Special Weather Statement | PAH | Daviess, McLean | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.